\
 

Get Naloxone (Project Hope)

Find Naloxone

Naloxone is life-saving medication that can reverse an opioid overdose.  

  • If you are an individual who wants naloxone for yourself or a loved one, please contact one of our Project Hope partners.
  • If you want to become a distributor of naloxone or you need a refill of your naloxone order, please email ProjectHope@alaska.gov.

Understanding an opioid overdose

Too much of an opioid affects parts of the brain that drive breathing. As a result, breathing can become very slow or may stop. Learn more about signs of an opioid overdose here.

Naloxone helps to reverse an overdose

Naloxone can temporarily block or reverse the effects of opioids. In most cases the effect is immediate (within 30 to 40 seconds), blocking the effects of the overdose and allowing the person to breathe again. This gives time to seek emergency medical assistance. Naloxone will have no effect if accidentally administered or self-administered.

Get a Project HOPE Narcan® kit

People at risk from opioid overdose can receive a Project HOPE Overdose Response Kit. Kits include:

  • Two doses of Narcan® (Naloxone), a drug that temporarily blocks or reverses the effects of opioids
  • Sanitary gloves
  • Brochure on how to give Narcan® to someone
  • Carrying case

Have you used Naloxone?

Have you used Naloxone? Tell us about it here.

About the Project HOPE program

Resources for partners participating in the Project HOPE program can be found here.

Project HOPE is able to directly provide naloxone medication to Alaskans. Under the authority of AS 17.20.085 and a February 14, 2017 Declaration of Disaster Emergency, a medical standing order authorizes any approved Department of Health and Social Services Project HOPE Overdose Response Program (ORP) to maintain supplies of opioid overdose rescue kits for the purpose of distributing/administering to a person at risk of experiencing an opioid overdose or a family member, friend, caregiver, or other person in a position to administer the opioid overdose drug naloxone (i.e., Narcan ® Nasal Spray) to a person at risk of experiencing an opioid overdose.